Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Special units in real cyclic sextic fields


Author: Marie-Nicole Gras
Journal: Math. Comp. 48 (1987), 179-182
MSC: Primary 11R27; Secondary 11R20
DOI: https://doi.org/10.1090/S0025-5718-1987-0866107-1
MathSciNet review: 866107
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the real cyclic sextic fields generated by a root w of $ {(X - 1)^6} - ({t^2} + 108){({X^2} + X)^2}$, $ t \in {\mathbf{Z}} - \{ 0, \pm 6, \pm 26\} $ . We show that, when $ {t^2} + 108$ is square-free (except for powers of 2 and 3), and $ t \ne 0$, $ \pm 10$, $ \pm 54$, then w is a generator of the module of relative units. The details of the proofs are given in [3].


References [Enhancements On Off] (What's this?)

  • [1] G. Cornell & L. C. Washington, "Class numbers of cyclotomic fields," J. Number Theory, v. 21, 1985, pp. 260-274. MR 814005 (87d:11079)
  • [2] G. Gras & M.-N. Gras, "Calcul du nombre de classes et des unités des extensions abéliennes réelles de Q," Bull. Sci. Math. (2), v. 101, 1977, pp. 97-129. MR 0480423 (58:586)
  • [3] M.-N. Gras, "Famillés d'unités dans les extensions cycliques réelles de degré 6 de Q," Publ. Math. Besançon, 1984/85-1985/86.
  • [4] M.-N. Gras, "Table numérique du nombre de classes et des unités des extensions cycliques réelles de degré 4 de Q," Publ. Math. Besançon, 1977/78, fasc. 2, pp. 1-26 & 1-53.
  • [5] S. Mäki, The Determination of Units in Real Cyclic Sextic Fields, Lecture Notes in Math., vol. 797, Springer-Verlag, Berlin and New York, 1980. MR 584794 (82a:12004)
  • [6] E. Seah, L. C. Washington & H. C. Williams, "The calculation of a large cubic class number with an application to real cyclotomic fields," Math. Comp., v. 41, 1983, pp. 303-305. MR 701641 (84m:12008)
  • [7] D. Shanks, "The simplest cubic fields," Math. Comp., v. 28, 1974, pp. 1137-1152. MR 0352049 (50:4537)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R27, 11R20

Retrieve articles in all journals with MSC: 11R27, 11R20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1987-0866107-1
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society